Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Second-order conditions in extremal problems. The abnormal points

Author: A. V. Arutyunov
Journal: Trans. Amer. Math. Soc. 350 (1998), 4341-4365
MSC (1991): Primary 49B27
MathSciNet review: 1390966
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study a minimization problem with constraints and obtain first- and second-order necessary conditions for a minimum. Those conditions - as opposed to the known ones - are also informative in the abnormal case. We have introduced the class of 2-normal constraints and shown that for them the ``gap" between the sufficient and the necessary conditions is as minimal as possible. It is proved that a 2-normal mapping is generic.

References [Enhancements On Off] (What's this?)

  • 1. G.A. Bliss, Lectures on the Calculus of Variations, Univ. Chicago Press, Chicago (1946). MR 8:212e
  • 2. R. Henrion, ``La Théorie de la Seconde Variation et ses Applications en Comande Optimale", Acad. Roy. Belg. Cl. Sci. Mem. Coll. in 8 (2), 41 No 7, (1975). MR 55:5267
  • 3. A.D. Ioffe and V.M. Tikhomirov, Theory of Extremal Problems, North - Holland, Amsterdam (1979). MR 80d:49001b
  • 4. N. Bourbaki, Topologie Generale, Chap.1-2, Hermann, Paris (1961). MR 25:4480
  • 5. A.V. Arutyunov, ``Perturbations of Extremal Problems with Constraints and Necessary Conditions of Optimality", Itogi Nauki i Tekhniki. Ser. Matem. Analiz, 27, 147-235, (1989); English transl., J. Soviet Math. 54 (1991), 1342-1400. MR 91a:49016
  • 6. V.M. Alekseev, V.M.Tikhomirov and S.V.Fomin, Optimal Control, Consultants Bureau, New York (1987). MR 89e:49002
  • 7. B.N. Pshenichnii, Convex Analysis and Extremal Problems (in Russian), Nauka, Moscow (1980). MR 81k:90080
  • 8. A.A.Agrachev, ``The Topology of Quadratic and Smooth Mappings", Itogi Nauki i Tekhniki. Ser. Algebra. Topologiya. Geometriya, 26, 85-124, (1988); English transl., J. Soviet Math. 49 (1990), 990-1013. MR 90b:58032
  • 9. A.V. Arutyunov, ``Necessary Extremal Conditions for Abnormal Problem with Constraints of Equality Type", Usp. Mat. Nauk, 45, No 5, 181-182 (1990); English transl., Russian Math. Surveys 45, No. 5 (1990), 223-224. MR 92b:49043
  • 10. L.L. Dines, ``On the Mapping of $n$ Quadratic Forms", Bull. Amer. Math. Soc., Vol. 48, 467-471 (1942). MR 3:261b
  • 11. A.V. Arutyunov, ``On Necessary Conditions of Optimality Problem with Phase Constraints", Dokl. Akad. Nauk SSSR, 280, No 5, 1033-1037 (1985); English transl., Soviet Math. Dokl. 280 (1985), 174-177. MR 86f:49073
  • 12. E.R. Avakov, A.A. Agrachev, A.V. Arutyunov, ``The Level Set of a Smooth Mapping in a Neighbourhood of a Singular Point and the Zeros of a Quadratic Mapping", Mat. Sb., 182, No 8, 1091-1104 (1991); English transl., Math. USSR Sb. 73 (1992), 455-466. MR 92k:58028
  • 13. A.V. Arutyunov and N.T. Tynyanskii, ``On Necessary Conditions for a Local Minimum in Optimal Control Theory", Dokl. Akad. Nauk SSSR, 275, 268-272, (1984); English transl., Soviet Math. Dokl. 29 (1984), 176-179. MR 85m:49034
  • 14. A.A. Agrachev ``Another Condition for a Conditional Extremum", Usp. Mat. Nauk, 44, No 5, 153-154 (1989); English transl., Russian Math. Surveys 44, No. 5 (1989), 189-190. MR 91c:90095
  • 15. E.S. Levitin, A.A.Milyutin and N.P.Osmolovskii, ``Higher Order Conditions for Local Minimum for Problems with Constraints", Usp. Mat. Nauk, 33, No 6, 85-148, (1978); English transl., Russian Math. Surveys 33, no. 6 (1978), 97-168. MR 80f:49001
  • 16. A.A.Milyutin, ``On Quadratic Conditions for an Extremum for Smooth Problems with Finite-dimensional Image", in: Methods of the Theory of Extremal Problems in Economics [in Russian], Nauka, Moscow, 137-177 (1981). MR 84g:90039
  • 17. E.R. Avakov, ``Conditions for an Extremum for Smooth Problems with Constraints of Equality Type", Zh. Vychisl. Mat. Mat. Fiz., 25, No 5, 680-693 (1985); English transl., USSR Comput. Math. and Math. Phys. 25 (1985), No. 3, 114-121. MR 86j:49056
  • 18. R. Tyrrell Rockafellar, Convex Analysis, Princeton Univ. Press, (1970). MR 43:445
  • 19. Morris W. Hirsch, Differential topology, Springer-Verlag, New York, Heidelberg, Berlin, (1976). MR 56:6669
  • 20. V.I. Arnold, A.N. Varchenko, S.M. Gusein-Zade, Singularities of Differentiable Mappings, [in Russian] Nauka, Moscow (1982); English transl., Birkhäuser, 1985. MR 84m:58016; MR 86f:58018
  • 21. A.V. Finkelshtein, ``Application of the Ekeland theorem for the derivation of necessary and sufficient conditions of optimality for sequences" in: Optimizatsiia, 31(48) [in Russian], Novosibirsk, 33-47 (1983). MR 86c:49040
  • 22. V.V.Voevodin, Linear Algebra, Nauka, Moscow [in Russian] (1974). MR 50:9894
  • 23. A.R. Avakov, Necessary Extremum Conditions for Smooth Abnormal Problem with Equality and Inequality-type Constraints, Mat. Zametki, 45, No 6, 3-11, (1989); English transl., Math. Notes 45 (1989), 431-437. MR 90k:49024

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 49B27

Retrieve articles in all journals with MSC (1991): 49B27

Additional Information

A. V. Arutyunov
Affiliation: Department of Differentional Equations and Functional Analysis, Peoples Friendship University of Russia, Moscow 117198, Mikluka-Maklai, 6, Russia

Keywords: Abnormal point, Lagrange multipliers, second-order necessary conditions, index of quadratic form, 2-normal mapping
Received by editor(s): January 25, 1995
Received by editor(s) in revised form: September 20, 1995
Additional Notes: This work was supported by Russian Fund of Fundamental Researches, project N 96-01-00800 and partially by Grant of Goskomvuz of Russia, project N 95-0-1.9-48
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society